MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381833
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Skin Inflammation/ Irritation (4545)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard possible iv site infection in the presence of other infectious processes.The following information was provided by the initial reporter, translated from french to english: ¿date of event: (b)(6) 2025, equipment concerned: bd insyte autoguard model: 381833 lot :4310283 per: (b)(6) 2027 problem encountered: after removal of catheter, wound and pain with inflammatory induration of a patient.Action taken: alcohol and water compress on the wound.Atypical treatment, antibiotic.Patient impact: inflammatory pain fever the device is not available photo and doctor's description attached¿ attached is an infection following a peripheral catheter inserted in smr on (b)(6) 2025 at 12 noon before a colonoscopy scheduled for the afternoon.The patient was vomiting and is diabetic.The catheter was removed the same evening after the examination.In the weekend (b)(6) that followed the appearance of pain with inflammatory induration, compress alcohol and water applied.On monday (b)(6) noticed this, patient had covid + fever.Treated by augmentin.No major biological inflammatory syndrome: 36 on (b)(6) and 46 on (b)(6).Apyretic since (b)(6).
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph of an area of the skin appeared to be red and a circle feature in the skin was observed within the area of redness.The iv catheter was not visible in the photograph.No damage or defects associated with the iv catheter could not be confirmed from the image.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing or sterilization process.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21711035
Report Number1710034-2025-00488
Device Sequence Number10010219
Product Code FOZ
UDI-Device Identifier00382903818334
UDI-Public(01)00382903818334(11)241106(17)271031(10)4310283
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number381833
Device Lot Number4310283
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown